Nebraska, 2014Drought in Nebraska, January 1 to 31, 2014
January 1 to 31, 2014 · NWS LBF · 17 events in 17 counties and zones
The drought that began in June 2012 continued through January 2014 across much of western Nebraska. Precipitation was sparse during the month that led to continued Severe Drought (D2) conditions with Extreme Drought (D3) conditions in parts of six counties, the most extensive in Chase County.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought that began in June 2012 continued through January 2014 across much of western Nebraska. Precipitation was sparse during the month that led to continued Severe Drought (D2) conditions with Extreme Drought (D3) conditions in parts of six counties, the most extensive in Chase County. Precipitation ranged from less than a half-inch across the north to local areas up to one inch in the southwest in the form of snowfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Dec 31, 11:23 PM CST, 37 minutes earlier.
Area forecast discussion, Dec 31, 11:23 PM CST, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1123 PM CST TUE DEC 31 2013
.SYNOPSIS...
ISSUED AT 330 PM CST TUE DEC 31 2013
H5 HAND ANALYSIS FROM THIS MORNING HAS A LARGE AREA OF
LOW PRESSURE OVER SRN HUDSON BAY WITH A LARGE TROUGH OF LOW PRESSURE
EXTENDING SOUTH INTO THE DEEP SOUTH. LOW AMPLITUDE RIDGING EXTENDED
UP THE WESTERN PACIFIC INTO THE GULF OF ALASKA...WHILE NWRLY FLOW
EXTENDED FROM THE PACIFIC NW STATES AND BRITISH COLUMBIA...SEWD INTO
THE NORTHERN ROCKIES AND PLAINS STATES. A JET STREAK AT
H5...EXTENDED FROM EASTERN SASKATCHEWAN...INTO THE OHIO VALLEY AND
CAROLINAS...WHERE IT CURVED NE INTO NEW ENGLAND AND THE CANADIAN
MARITIMES. AT THE SURFACE...A WIDE RANGE IN TEMPERATURES WAS PRESENT
THIS AFTERNOON AS A STATIONARY FRONT EXTENDED FROM JUST SOUTH OF
VALENTINE...TO AROUND LINCOLN. TEMPERATURES NORTH OF THIS FRONT WERE
IN THE TEENS TO AROUND 20...WHILE SOUTH OF THE FRONT...READINGS WERE
IN THE 40S...TO EVEN MIDDLE TO UPPER 50S ACROSS FAR SWRN NEBRASKA. SKIES
WERE MOSTLY CLEAR WITH THE EXCEPTION OF FAR NORTHERN
NEBRASKA...WHERE LOW CLOUDINESS WAS PRESENT ON THE LEADING EDGE OF
THE ARCTIC AIR.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 330 PM CST TUE DEC 31 2013
AN ARCTIC AIRMASS WAS EDGING INTO NORTH CENTRAL NEBRASKA THIS
AFTERNOON. THE SURFACE HIGH WAS CENTERED OVER MANITOBA AND
SASKATCHEWAN AND WITH EASTERLY FLOW ON THE SOUTH EDGE OF THIS
AIRMASS...STRATUS MOVED INTO THE AREA THIS AFTERNOON CAUSING FALLING
TEMPERATURES. TO THE SOUTH OF THE ARCTIC FRONT...A MUCH WARMER
AIRMASS WAS IN PLACE AS TEMPERATURES WERE UP IN THE 40S TO UPPER 50S
TUESDAY AFTERNOON.
A WEAK SHORTWAVE NOW OVER WESTERN MONTANA WILL QUICKLY MOVE THROUGH
THE NORTHWEST FLOW INTO COLORADO TONIGHT THEN ACROSS KANSAS/OKLAHOMA
ON WEDNESDAY. INCREASED LARGE SCALE LIFT ASSOCIATED WITH THIS UPPER
LEVEL SYSTEM WILL PROVIDE CHANCES FOR PRECIPITATION DEVELOPMENT AS
THE COLUMN SATURATES THROUGH THE EVENING. LAPS SOUNDINGS SHOWING
KVTN IS GETTING CLOSER TO SATURATION SO WOULD EXPECT TO SEE SNOW
FIRST OVER NORTH CENTRAL NEBRASKA IN THE NEXT SEVERAL HOURS...WHICH
WILL THEN EXPAND SOUTH THROUGH THE EVENING AS THE UPPER LEVEL
SHORTWAVE APPROACHES. CROSS SECTIONS SHOW TIMING UP ACROSS THE
NORTHERN PARTS OF THE FORECAST AREA TO HAVE THE STRONGEST OMEGA AND
SATURATION BETWEEN 03Z AND 10Z TONIGHT BEFORE THE MOISTURE BEGINS TO
BE SCOURED OUT AND SUBSIDENCE TAKES OVER. FURTHER SOUTH...INTO THE
KLBF AREA THERE IS MORE OF A LIMITED WINDOW AS IT TAKES MUCH LONGER
TO SATURATE. CROSS SECTIONS SHOW THIS DOESN/T HAPPEN UNTIL AFTER 09Z
AND REALLY DON/T HAVE A STRONG CORRELATION WITH THE OMEGA BULLSEYE
AND THE MOISTURE. THESE AREAS SHOULD SEE THE SNOW ROUGHLY IN THE 10Z
TO 15Z TIME-FRAME. LOOKING AT PROFILES...BELIEVE SNOW TO LIQUID
RATIOS WILL BE FAIRLY NORMAL /14:1/...AND POSSIBLY A LITTLE HIGHER
UP OVER THE NORTHERN PARTS OF THE FORECAST AREA WHERE THE COLDER AIR
AND HIGH MOISTURE INTERSECT THE STRONGEST LIFT. WITH THIS BEING A
FAIRLY QUICK HITTER...DON/T EXPECT REAL HIGH AMOUNTS ALTHOUGH MOST
LOCATIONS WILL SEE SNOW. DID INCREASE SNOW CHANCES FOR THE ENTIRE
AREA...WITH AMOUNTS LOOKING TO BE UP TO AN INCH OR TWO.
ACCUMULATING SNOW WILL COME TO AN END BY EARLY WEDNESDAY
MORNING...ALTHOUGH COULD STILL SEE SOME FLURRIES AS IT MAY TAKE A
WHILE FOR THE STRATUS TO GET SCOURED OUT. LOOKING FOR A PRETTY
CLOUDY DAY AND WITH THE ARCTIC AIRMASS IN PLACE HIGHS WEDNESDAY WILL
BE QUITE A BIT COLDER. DO HAVE TEENS TO LOW 20S ALONG AND EAST OF A
LINE FROM KVTN TO KBBW...HOWEVER AM CONCERNED THAT IF CLOUDS DO NOT
MOVE OUT BY EARLY AFTERNOON THESE MAY BE A BIT TOO WARM AS 850MB
TEMPERATURES REMAIN COLDER THAN -10C.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 330 PM CST TUE DEC 31 2013
WEDNESDAY NIGHT THROUGH FRIDAY...FOR THE LATTER PORTION
OF THE WEEK...THE MAIN FORECASTING CHALLENGE WILL BE
TEMPERATURES...WITH A SECONDARY CHALLENGE BEING A SMALL THREAT FOR
SNOW WEDS NIGHT ACROSS THE NORTHERN FORECAST AREA. ON WEDNESDAY
AFTERNOON...A SECONDARY SHOT OF ARCTIC AIR WILL BACK INTO THE
NORTHEASTERN FORECAST AREA...THE LEADING EDGE OF WHICH WILL EXTEND
FROM VALENTINE SEWD INTO CUSTER COUNTY BY 00Z THURSDAY. ON WEDNESDAY
NIGHT...MID LEVEL WARM AIR ADVECTION AND LIFT WILL INCREASE ACROSS
ACROSS THE FORECAST AREA OVERNIGHT. MOISTURE PROFILES ACROSS
NORTHERN NEBRASKA ARE INDICATIVE OF MOISTURE...THOUGH LIMITED...IN
THE MID LEVEL DENDRITIC ZONE OVERNIGHT WEDS NIGHT. ONGOING FORECAST
HAD A MENTION OF LIGHT SNOW ACROSS A PORTION OF NORTH CENTRAL
NEBRASKA DURING THE PERIOD. EVEN THOUGH MOISTURE IS LIMITED...MID
LEVEL FORCING IS AMPLE ENOUGH TO NOT TAKE THE MENTION OF LIGHT SNOW
OUT OF THE FORECAST. ON THURSDAY...A WARM FRONT WILL BEGIN TO PUSH
FROM WEST TO EAST ...LEADING TO MUCH WARMER TEMPERATURES IN THE WEST
WEDS AFTN THANKS TO LOW LEVEL WESTERLY WINDS. FURTHER EAST...SRLY
AND SERLY WINDS ARE EXPECTED...WHICH WILL RECYCLE ARCTIC AIR FROM
THE SOUTH AND EAST...LEADING TO YET ANOTHER DAY OF BELOW NORMAL
HIGHS IN THE NORTHEASTERN FORECAST AREA. TEMPS THURSDAY WILL RANGE
FROM THE MID TEENS IN THE FAR NORTHEAST...TO THE MIDDLE 40S IN THE
FAR SOUTHWEST. THE BEFORE MENTIONED WARM FRONT...WILL PUSH EAST OF
THE FORECAST AREA ON THURSDAY NIGHT WITH A SECONDARY SHOT OF MID
LEVEL WARM AIR ADVECTION LIFTING ACROSS THE EASTERN DAKOTAS AND NERN
NEBRASKA. CROSS SECTIONS THROUGH THE NERN CWA THURSDAY NIGHT ARE
INDICATING A DECENT DRY CONDS IN THE 10000 TO 12000 FT AGL LAYER.
WITH THIS DRY LAYER IN PLACE...DO NOT FEEL CONFIDENT ENOUGH TO
INSERT POPS INTO THE FORECAST ATTM. FOR FRIDAY...THE WARM FRONT WILL
PUSH EAST INTO THE UPPER MISSISSIPPI VALLEY...LEADING TO WARM
TEMPERATURES ACROSS THE ENTIRE FORECAST AREA FOR FRIDAY. WESTERLY
AND SWRLY WINDS ARE FORECAST ACROSS THE ENTIRE AREA...WHICH WILL
FACILITATE GOOD DOWN SLOPE MIXING AND HIGHS REACHING THE 40S AND
LOWER 50S.
FRIDAY NIGHT THROUGH TUESDAY...A TANDEM OF ARCTIC COLD FRONTS WILL
TRACK THROUGH THE CENTRAL PLAINS THIS WEEKEND INTO EARLY NEXT WEEK.
THE FIRST WILL ARRIVE ON FRIDAY NIGHT AND WILL LEAD TO INCREASED
CHANCES FOR SNOWFALL ACROSS NORTHERN NEBRASKA INTO SWRN NEBRASKA FOR
SATURDAY. MID LEVEL FORCING IS MOST PREVALENT IN THE NORTH FRIDAY
NIGHT WITH THE THREAT FOR SNOW SHIFTING INTO THE SWRN CWA SATURDAY
AS NERLY UPSLOPE WINDS DEVELOP BEHIND THE EXITING COLD FRONT.
DECIDED TO KEEP POPS LOW FOR THE FROPA AS THERE IS SOME UNCERTAINTY
AS TO WHERE THE STRONGEST MID LEVEL FORCING DECIDES TO SET UP. THE
GFS HAS THE BEST FORCING OVER SRN SD AND NRN NEBR FRIDAY
NIGHT...WHILE THE EURO SOLN HAS THE BEST FORCING OVER THE EASTERN
DAKOTAS AND MINNESOTA. A SECONDARY SHOT OF EVEN COLDER ARCTIC AIR
WILL PUSH INTO THE FORECAST AREA EITHER SUNDAY OR SUNDAY NIGHT. FOR
THE MOST PART...THE SECOND FRONT SHOULD BE A DRY FROPA AS ANY
MOISTURE WILL BE FORCED EAST AND SOUTH BY THE FRIDAY NIGHT FRONT.
HOWEVER...AS THE ARCTIC AIR BACKS INTO THE FORECAST AREA FROM EAST
TO WEST...COULDN'T RULE OUT SOME LIGHT SNOW DEVELOPMENT ALONG THE
LEADING EDGE OF THE COLDEST ARCTIC AIR. WITH THIS IN MIND...CONFINED
MY SLIGHT CHANCE POPS TO THE PANHANDLE AND WESTERN AREAS SUNDAY AND
SUNDAY NIGHT. ARCTIC AIR WILL BEGIN TO TRACK EAST LATE MONDAY INTO
TUESDAY...WHICH WILL ALLOW TEMPS TO MODERATE BACK INTO THE 20S TO
30S.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1119 PM CST TUE DEC 31 2013
THE AREA OF SNOW ACROSS SD SHOULD MOVE THROUGH THE KVTN-KANW-KONL
AREA AND EXIT 10Z-13Z. MVFR/IFR CIGS AND VSBY ARE EXPECTED IN THE
SNOW WITH LOCAL LIFR POSSIBLE.
A SECOND AREA OF SNOW DEVELOPS ACROSS WRN NEB IN A FEW HOURS. THIS
AREA OF SNOW IS CURRENTLY ACROSS NERN WY. MVFR/IFR CIGS AND VSBY
ARE EXPECTED IN THIS AREA OF SNOW WITH LOCAL LIFR POSSIBLE. THIS
AREA OF SNOW IS EXPECTED TO EXIT EITHER SWRN OR SCNTL NEB BY 18Z.
A THIRD AREA OF SNOW AND MVFR CIGS MAY DEVELOP LATE IN THE
AFTERNOON ACROSS NWRN NEB. IF THIS SNOW DEVELOPS AS FCST BY THE
MODELS...IT WOULD LIKELY MOVE EAST ALONG AND NEAR HIGHWAY 20
WEDNESDAY EVENING.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...CLB
SHORT TERM...BROOKS
LONG TERM...CLB
AVIATION...CDC
Hazardous weather outlook, Dec 31, 3:51 PM CST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM CST TUE DEC 31 2013
NEZ004>010-022>029-035>038-056>059-069>071-094-012200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
351 PM CST TUE DEC 31 2013 /251 PM MST TUE DEC 31 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
SNOW WILL FALL ACROSS NORTHERN NEBRASKA THIS EVENING...THEN WILL
TRANSITION SOUTHWARD THROUGH THE NIGHT. ACCUMULATIONS OF ONE TO
TWO INCHES ARE POSSIBLE WHICH COULD CAUSE ROADWAYS TO BECOME
SLICK.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SNOW WILL CONTINUE TO FALL WEDNESDAY MORNING...AND WILL TAPER OFF
TO FLURRIES BY EARLY AFTERNOON. ACCUMULATING SNOW WEDNESDAY
MORNING WILL BE LIMITED TO LOCATIONS SOUTH OF A LINE FROM
ELLSWORTH TO THEDFORD TO BARTLETT...WITH UP TO AN INCH POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
BROOKS
Drought, Blaine
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued through January 2014. Severe Drought (D2) conditions lingered as precipitation in the form of snow produced a half inch or less of moisture in the county. The drought continued into February 2014.
Drought, Eastern Cherry
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Eastern Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued through January 2014. Severe Drought (D2) conditions lingered as precipitation in the form of snow produced a half inch or less of moisture in the county. The drought continued into February 2014.
Drought, Frontier
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Frontier forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued through January 2014. Severe and Extreme Drought (D2, D3) conditions lingered as precipitation in the form of snow produced around a half inch of moisture in the county. The drought continued into February 2014.
Drought, Hayes
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Hayes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued through January 2014. Severe and Extreme Drought (D2, D3) conditions lingered as precipitation in the form of snow produced around a half inch of moisture in the county. The drought continued into February 2014.
Drought, Lincoln
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued through January 2014. Severe and Extreme Drought (D2, D3) conditions lingered as precipitation in the form of snow produced a half inch or less of moisture in the county. The drought continued into February 2014.
Drought, Logan
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued through January 2014. Severe Drought (D2) conditions lingered as precipitation in the form of snow produced a half inch or less of moisture in the county. The drought continued into February 2014.
Drought, McPherson
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- McPherson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.568, -101.060 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued through January 2014. Severe Drought (D2) conditions lingered as precipitation in the form of snow produced a half inch or less of moisture in the county. The drought continued into February 2014.
Drought, Thomas
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Thomas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued through January 2014. Severe Drought (D2) conditions lingered as precipitation in the form of snow produced a half inch or less of moisture in the county. The drought continued into February 2014.
Drought, Arthur
- When
- January 1, 12:00 AM MST to January 31, 11:59 PM MST
- Where
- Arthur forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.569, -101.696 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued through January 2014. Severe Drought (D2) conditions lingered as precipitation in the form of snow produced a half inch or less of moisture in the county. The drought continued into February 2014.
Drought, Chase
- When
- January 1, 12:00 AM MST to January 31, 11:59 PM MST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.524, -101.698 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued through January 2014. Severe Drought (D2) and Extreme Drought (D3) conditions lingered as precipitation in the form of snow produced around a half inch of moisture in the county. The drought continued into February 2014.
Drought, Deuel
- When
- January 1, 12:00 AM MST to January 31, 11:59 PM MST
- Where
- Deuel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued through January 2014. Severe Drought (D2) conditions lingered as precipitation in the form of snow produced a half inch or less of moisture in the county. The drought continued into February 2014.
Drought, Garden
- When
- January 1, 12:00 AM MST to January 31, 11:59 PM MST
- Where
- Garden forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued through January 2014. Severe Drought (D2) conditions lingered as precipitation in the form of snow produced a half inch or less of moisture in the county. The drought continued into February 2014.
Drought, Grant
- When
- January 1, 12:00 AM MST to January 31, 11:59 PM MST
- Where
- Grant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -101.740 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued through January 2014. Severe Drought (D2) conditions lingered as precipitation in the form of snow produced a half inch or less of moisture in the county. The drought continued into February 2014.
Drought, Hooker
- When
- January 1, 12:00 AM MST to January 31, 11:59 PM MST
- Where
- Hooker forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.916, -101.135 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued through January 2014. Severe Drought (D2) conditions lingered as precipitation in the form of snow produced a half inch or less of moisture in the county. The drought continued into February 2014.
Drought, Keith
- When
- January 1, 12:00 AM MST to January 31, 11:59 PM MST
- Where
- Keith forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued through January 2014. Severe Drought (D2) conditions lingered as precipitation in the form of snow produced around a half inch of moisture in the county. The drought continued into February 2014.
Drought, Perkins
- When
- January 1, 12:00 AM MST to January 31, 11:59 PM MST
- Where
- Perkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued through January 2014. Severe and Extreme Drought (D2, D3) conditions lingered as precipitation in the form of snow produced a half inch or less of moisture in the county. The drought continued into February 2014.
Drought, Western Cherry
- When
- January 1, 12:00 AM MST to January 31, 11:59 PM MST
- Where
- Western Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued through January 2014. Severe Drought (D2) conditions lingered as precipitation in the form of snow produced a half inch or less of moisture in the county. The drought continued into February 2014.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and Heavy Snow in Montana, January 1 to 4, 20141 death · 78 kt wind · 30 events
- Heavy Snow in Ohio, January 1 to 2, 2014$1.3 million · 6 events
- Heavy Snow in New York, January 1 to 3, 2014$268,000 · 16 events
- Winter Storm in Ohio, January 1 to 2, 2014$350,000 · 2 events
- Drought in New Mexico, January 1 to 31, 201434 events
- Heavy Snow and Winter Weather in New York, January 1 to 3, 201427 events
- Winter Weather in Indiana, January 1 to 2, 201424 events
- Flooding in Arkansas, January 1 to 27, 2014$25,000 · 3 events
- Drought in Texas, January 1 to 31, 201422 events
- Drought in Oklahoma, January 1, 201420 events
- Winter Storm in New York, January 1 to 3, 201418 events
- Extreme Cold in Maine, January 1 to 4, 201415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 487742, 487862, 487863, 487866, 487870, 487871, 487875, 487880, 487741, 487858, 487861, 487864, 487865, 487867, 487868, 487879, 487881.